MAUDE Adverse Event Report: ARTHREX, INC. FIBULOCK IMPLANT SYSTEM, STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. FIBULOCK IMPLANT SYSTEM, STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number FIBULOCK IMPLANT SYSTEM, STERILE
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that as the surgeon was drilling the distal portion of the fibula with the 6.2 reamer, the in6300 double sided tissue protector heated up while drilling, and the patient's tissue was burned.The rep reported that the bone quality was hard.Additional information received on 12/05/2018: the rep stated that the 6.2 reamer being used was from ar-8973ds (lot: 10239936).The rep stated that the tissue was in contact with the in6300 double sided tissue protector, and as the surgeon was drilling with the 6.2 reamer, the tissue protector heated up and burned the contacted skin.The rep reported that they are unaware of the size or appearance of the burn mark.The rep stated that they were made aware of the incident at the end of the procedure.The rep stated they do not have any information as to how the burn is being treated.It was confirmed that an arthrex handpiece was not being used.The rep confirmed that the patient did not have to stay overnight.

Brand Name
FIBULOCK IMPLANT SYSTEM, STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8184263
Report Number1220246-2018-00811
Device Sequence Number13928839
Product Code HSB
UDI-Device Identifier00888867303041
UDI-Public00888867303041
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberFIBULOCK IMPLANT SYSTEM, STERILE
Device Catalogue NumberAR-8973DS
Device Lot Number10239936
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2018
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IN6300, TISSUE PROTECTOR, LOT UNKNOWN.
Outcome Attributed to Adverse Event Other;
Patient Age23 YR
Patient Weight68